Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Jun 15, 2015, 2:41 PM CDT for 5 counties in Texas. It took effect at Jun 15, 2015, 7:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 2:41 PM CDT (19:41 UTC)
- In effect from
- Jun 15, 2015, 7:00 PM CDT
- Expired
- Jun 16, 2015, 12:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461 WWUS74 KHGX 151941 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 241 PM CDT MON JUN 15 2015 ..WIND ADVISORY IN EFFECT TONIGHT THROUGH TUESDAY MORNING... .EASTERLY WINDS ALONG THE COAST WILL BE INCREASING LATE THIS EVENING TO 20 TO 30 MPH WITH GUSTS NEAR 35 MPH. AFTER MIDNIGHT AND THROUGH NOON TUESDAY EXPECT WINDS TO TURN TO THE SOUTHEAST THEN GRADUALLY RELAX LATE TUESDAY MORNING. TXZ214-235>238-160345- /O.NEW.KHGX.WI.Y.0008.150616T0000Z-150616T1700Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 241 PM CDT MON JUN 15 2015 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON CDT TUESDAY. * EVENT...EAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS NEAR 35 MPH THEN GRADUALLY BECOME SOUTHEASTERLY. * TIMING...BETWEEN 9 PM AND MIDNIGHT SUSTAINED WINDS WILL REACH 20 TO 30 MPH. THESE STRONG WINDS SHOULD GRADUALLY DIMINISH AFTER 10 AM TUESDAY. * IMPACT...STRONG GUSTY WINDS WILL MAKE ELEVATED ROADS DANGEROUS. LARGE LIGHT WEIGHT OBJECTS MAY BE PICKED UP AND THROWN BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS AND BRIDGES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jun 15, 1:37 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 15, 1:37 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
137 PM CDT MON JUN 15 2015
.AVIATION...
STILL GENERALLY SPOTTY PCPN OVER SE TX THIS AFTN AS THE VERY TROP-
ICAL AIRMASS REMAINS OVER THE REGION. KEPT WITH THE PREVIOUS TREND
OF PREVAILING SHRA OVERNIGHT ALONG WITH THE LOWERING CIGS TO MVFR.
NOT A LOT OF CONFIDENCE WITH WHEN THINGS WILL END SO WILL OPT WITH
JUST VCSH/VCTS FOR TOMORROW MORNING FOR NOW. 41
&&
.PREV DISCUSSION... /ISSUED 1104 AM CDT MON JUN 15 2015/
DISCUSSION...
LOT GOING ON THIS MORNING. HURRICANE HUNTERS HAVE BEEN CRIS-
CROSSING THE TROPICAL DISTURBANCE THIS MORNING AND HAVE FOUND A
NUMBER OF WEAK CIRCULATIONS THAT LOOK TO BE COINCIDENT WITH THE
STRONGER CONVECTIVE BURSTS BUT NO SINGLE ORGANIZED CLOSED
CIRCULATION. STRONGEST WINDS ON THE EASTERN HALF. WE WILL CONTINUE
TO WATCH THE RECON AND MARINE OBS/SATELLITE FOR ANY SIGNS OF
INTENSIFICATION.
RAIN THREAT FAIRLY LOW THIS MORNING...INCREASING SLOWLY THIS
AFTERNOON THEN DRAMATICALLY OVERNIGHT AND TUESDAY AS LOW/TROUGH
MOVES INTO THE AREA. HAVE ISSUED A FLASH FLOOD WATCH INITIATING AT
10 PM WITH THE ARRIVAL OF THE RICHER MOISTURE. HEAVY RAINS LOOK
LIKELY ACROSS THE AREA BUT WHERE IS STILL IN QUESTION AS THE
SYSTEM IS SO DISORGANIZED THAT CONFIDENCE IS LOW ON THE TRACK. IN
GENERAL THOUGH SETX IS GOING TO BE PRIMED WITH THE 2.4-2.6" PW
CONVERGENT SIDE OF THE SYSTEM. 3-6" WIDESPREAD WITH ISOLATED
AMOUNTS MUCH HIGHER. LOWERED THIS MORNINGS AND AFTERNOON RAIN
CHANCES AND RAISED THEM FOR TONIGHT AND TUESDAY.
STRONGER WINDS SHOULD ARRIVE TONIGHT SO HAVE COORDINATED WITH
SURROUNDING OFFICES FOR A GALE WARNING FOR THE UPPER TEXAS COASTAL
WATERS TONIGHT AND TUESDAY. WITH THE STRONGER WINDS EXPECT THE
TIDE LEVELS WILL RISE FROM THE 1 TO 1.8 FEET ABOVE NORMAL LEVELS
CURRENTLY TO 3 FEET OR SO AND THIS AS HIGH TIDE ARRIVES BETWEEN 4
AND 6 AM TUESDAY MORNING SHOULD BRING 1 TO 2 FEET OF INUNDATIONFOR
THE FLOOD PRONE COASTAL SITES LIKE BLUE WATER HIGHWAY/87/TODDVILLE
RD/LOW LYING PORTIONS OF RED BLUFF. COASTAL FLOOD ADVISORY IN
EFFECT TONIGHT AND TUESDAY. 45
PREV DISCUSSION... /ISSUED 713 AM CDT MON JUN 15 2015/
AVIATION...
MUCH UNCERTAINTY CONCERNING THE TROPICAL DISTURBANCE OVER THE
SOUTHERN GULF HAS COMPROMISED THIS TAF PACKAGE'S CONFIDENCE.
WHETHER THIS SYSTEM DOES EVOLVE INTO A CYCLONE OR NOT...HIGHER
CONFIDENCE LIES WITH THE BECOMING MVFR WITH MORE NUMEROUS CONVECTION
SCENARIO. A TIGHTENED NORTHERN PRESSURE GRADIENT WILL GENERATE
MODERATE EASTERLIES THROUGH THE MID TO LATE PERIOD...WITH
LOWERING CEILINGS AND MORE FREQUENT PRECIPITATION EPISODES. IN
RAMPING IT UP THROUGH EARLY TUESDAY MORNING...STARTED WITH VCSH
THIS MORNING TRANSITIONING TO MORE AREAWIDE SHRA WITH VCTS THIS
AFTERNOON. AS WHATEVER BECOMES OF THIS GULF DISTURBANCE NEARS THE
TEXAS COASTLINE TUESDAY MORNING...MORE FREQUENT FEEDER BANDS HAVE
TSRA/VCTS OCCURRING DURING THE LATTER HOURS OF THE TAF. PRIMARILY
VFR THROUGH THE EVENING HOURS...THEN PREVAILING MVFR TONIGHT AND
TUESDAY NIGHT...POSSIBLE IFR WITHIN PERIODS OF HEAVIEST RAINFALL.
31
PREV DISCUSSION... /ISSUED 430 AM CDT MON JUN 15 2015/
DISCUSSION...
SOUTHEAST TEXAS WILL CONTINUE TO SEE PERIODS OF SHOWERS AND THUNDERSTORMS
TODAY...SOME WITH LOCALLY HEAVY RAINFALL...AS MOISTURE LEVELS CONTINUE
TO RISE AHEAD OF THE GULF OF MEXICO TROPICAL DISTURBANCE. THE NATIONAL
HURRICANE CENTER (AS OF 1 AM THIS MORNING) CONTINUES TO INDICATE THIS
SYSTEM HAS A VERY GOOD CHANCE OF ORGANIZING INTO A TROPICAL DEPRESSION
OR TROPICAL STORM BILL IN THE NEXT DAY OR TWO. THIS SYSTEM WILL BRING
INCREASING SHOWER AND THUNDERSTORM COVERAGE TO OUR AREA TONIGHT THROUGH
TUESDAY NIGHT AS IT BEGINS ITS APPROACH TO THE TEXAS COAST AND MOVES
ON INLAND. WITH PRECIPITABLE WATER VALUES STILL FORECASTED BY THE MODELS
TO RISE ABOVE 2.50 INCHES...PARTS OF SOUTHEAST TEXAS WILL HAVE THE POTENTIAL
FOR PERIODS OF VERY HEAVY RAINFALL THAT COULD LEAD TO FLOODING. WITH
THE SYSTEM STILL ORGANIZING AND SEVERAL MODELS SHOWING SEVERAL DIFFERENT
SOLUTIONS ON ITS SPEED/STRENGTH/TIMING...IT REMAINS DIFFICULT TO PINPOINT
WHAT SPOTS WILL RECEIVE THE MOST RAINFALL. FOR NOW...WILL CONTINUE TO
CALL FOR WIDESPREAD 5 TO 7 INCH AMOUNTS TODAY THROUGH THE END OF THE
DAY ON WEDNESDAY...AND SOME SPOTS WILL HAVE THE POTENTIAL TO SEE TOTALS
>10 INCHES WHERE THE BEST TRAINING SETS UP. WITH THE IDEA THAT THE AREA
CAN HANDLE THIS MORNING'S AND THIS AFTERNOOM'S RAINS...WILL PLAN ON
HAVING A FLASH FLOOD WATCH ISSUED FOR THE ENTIRE AREA WITH THE AFTERNOON
PACKAGE. IN ADDITION TO THE HEAVY RAINFALL THREAT...THERE COULD BE AN
INCREASING RISK FOR WATERSPOUTS/TORNADOES NEAR THE COAST BEGINNING THIS
EVENING AS OUR AREA BECOMES SITUATED IN THE RIGHT-FRONT QUADRANT OF
THE SYSTEM. 42
MARINE...
TODAY'S HURRICANE RECON FLIGHTS WILL DETERMINE WHAT BECOMES OF THE
WEAK SOUTHERN GULF CIRCULATION JUST NORTH OF THE YUCATAN PENINSULA.
MARITIME INTERESTS NEED TO MONITOR SUBSEQUENT FORECASTS OVER THE NEXT
COUPLE OF DAYS AS THIS SYSTEM APPROACHES THE UPPER TEXAS COASTLINE.
CONDITIONS WILL BEGIN TO DETERIORATE THROUGH THIS AFTERNOON INTO
EVENING. TODAY'S WINDS WILL STRENGTHEN FROM 15-20 KNOTS EAST-
SOUTHEAST THIS MORNING TO 20-30 KNOT SOUTHEAST WINDS EARLY TUESDAY
MORNING. NORTH-NORTHEAST FEEDER BANDS CONTAINING HEAVY
RAINFALL/THUNDERSTORMS WILL LIKELY ROTATE INTO THE LOCAL WATERS
BEGINNING AS EARLY AS LATER THIS AFTERNOON AND THESE PERIODS OF
CONVECTION WILL PERSIST THROUGH EARLY WEDNESDAY. WINDS AND SEAS
WILL QUICKLY BECOME AMPLIFIED IN AND AROUND MARITIME THUNDERSTORMS.
SEAS WILL HEIGHTEN FROM THIS MORNING'S 5 TO 6 FEET NEARSHORE / 7
TO 8 OFFSHORE TO 7 TO 8 FEET NEARSHORE / 7 TO OVER 10 FEET OFFSHORE
BY TOMORROW MORNING. HIGHEST OFFSHORE WAVE HEIGHTS WILL NEAR 15 FEET
TUESDAY MORNING. WIND DRIVEN WAVES AND THE SWELL PROPAGATED BY
THIS LONG DURATION SOUTHEAST FETCH MAY STRENGTHEN RIP CURRENTS AND
PUSH TIDAL LEVELS TO BETWEEN 3 TO 4 FEET FEET DURING HIGH TIDE
TIMES THROUGH EARLY WEDNESDAY. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 87 74 83 74 84 / 60 80 90 80 70
HOUSTON (IAH) 86 76 83 77 84 / 70 100 90 80 70
GALVESTON (GLS) 86 80 84 80 85 / 70 100 90 70 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT CDT
TUESDAY NIGHT FOR THE FOLLOWING ZONES: BRAZORIA...
CHAMBERS...GALVESTON...HARRIS...JACKSON...MATAGORDA.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TUESDAY MORNING FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
GALE WARNING FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...99
AVIATION/MARINE...41Hazardous weather outlook, Jun 15, 4:50 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 450 AM CDT MON JUN 15 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-161300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 450 AM CDT MON JUN 15 2015 ...INCREASING RISK FOR HEAVY RAINFALL ESPECIALLY TONIGHT THROUGH WEDNESDAY COULD LEAD TO A DANGEROUS FLOOD THREAT FOR PARTS OF SOUTHEAST TEXAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS AS DEEP TROPICAL MOISTURE FROM A DEVELOPING GULF OF MEXICO TROPICAL DISTURBANCE CONTINUES TO PUMP INTO THE AREA FROM THE GULF. LOCALLY HEAVY RAINFALL COULD DEVELOP EITHER WITH THE STRONGER STORMS OR WHERE ANY TRAINING SETS UP. BEGINNING TONIGHT NEAR THE COAST AND OFFSHORE...THERE COULD BE AN INCREASING RISK FOR WATERSPOUTS AND TORNADOES. ALONG THE BEACHES...EXPECT ELEVATED TIDE LEVELS AND A CONTINUED THREAT FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT BANDS OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL TUESDAY AND WEDNESDAY ASSOCIATED WITH THE TROPICAL DISTURBANCE THAT WILL BE MOVING ACROSS THE TEXAS COAST AND THEN OFF TO THE NORTH. IF EVERYTHING LINES UP CORRECTLY...RAINFALL TOTALS THROUGH WEDNESDAY FOR PARTS OF THE AREA COULD APPROACH A 5 TO 7 INCH RANGE WITH SOME AMOUNTS EXCEEDING 10 INCHES WHERE ANY TYPE OF TRAINING SETS UP. RAINFALL TOTALS THIS HIGH WILL LEAD TO FLOODING. FLASH FLOOD WATCHES WILL BE NEEDED. THERE COULD ALSO BE A CONTINUED RISK FOR WATERSPOUTS AND TORNADOES... ESPECIALLY ON TUESDAY. ALONG THE BEACHES...EXPECT ELEVATED TIDE LEVELS AND A CONTINUED THREAT FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH WEDNESDAY. GMZ330-335-350-355-370-375-161300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 450 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS AS DEEP TROPICAL MOISTURE FROM A DEVELOPING GULF OF MEXICO TROPICAL DISTURBANCE CONTINUES TO PUMP INTO THE AREA FROM THE GULF. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD REDUCE VISIBILITIES BELOW 1 MILE... ALONG WITH LOCALLY HIGHER WINDS AND SEAS...AND FREQUENT CLOUD TO WATER LIGHTNING. CAUTION FLAGS AND ADVISORIES ARE IN EFFECT FOR ELEVATED WINDS AND SEAS. ADDITIONALLY...ELEVATED TIDE LEVELS CAN BE EXPECTED AND THERE WILL BE A THREAT FOR RIP CURRENTS ALONG THE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT BANDS OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL TUESDAY AND WEDNESDAY ASSOCIATED WITH THE TROPICAL DISTURBANCE THAT WILL BE MOVING ACROSS THE TEXAS COAST AND THEN OFF TO THE NORTH. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD REDUCE VISIBILITIES BELOW 1 MILE...ALONG WITH LOCALLY HIGHER WINDS AND SEAS... AND FREQUENT CLOUD TO WATER LIGHTNING. CAUTION FLAGS AND ADVISORIES ARE EXPECTED TO CONTINUE FOR ELEVATED WINDS AND SEAS. ADDITIONALLY... ELEVATED TIDE LEVELS WILL PERSIST AND THERE WILL BE A CONTINUED THREAT FOR RIP CURRENTS ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH WEDNESDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:57 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 3 days |
| Jun 15, 10:31 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 37 hr |
| Jun 15, 11:03 AM CDT | Gale Warning | HGX | 12 hr | |
| Jun 15, 11:03 AM CDT | Small Craft Advisory | HGX | 7 hr | |
| Jun 15, 5:36 PM CDT | Small Craft Advisory | HGX | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.